Jump to content
×
×
  • Create New...

The use of bupropion might make you more addiction prone.


Recommended Posts

Hello,

I take bupropion, which i thought would help me focus better since i started losing my focus right after quitting games. When i started taking the medication, it helped me focus, but soon i started to get stuck watching youtube videos for hours. However, this does not count as an addiction since i’m able to quit when i need to. Its just worrying.
 

I recently learned that medications like bupropion and concerta inhibit dopamine reuptake, which means that it increases dopamine concentrations in the synapses of the brain. Logically i would conclude that this medication is making things worse, as this would increase dopamine tolerance, making instant-gratification activities even more desirable than long-term reward activities.

Let me know if you’ve experienced similar symptoms or have taken bupropion after quitting games.

Link to post
Share on other sites

Yeah, i think its for those who have low dopamine levels, which obviously isn't anyone who has gaming issues. Then again, someone could be born with lower than natural levels, and maybe that’s why some people can play for hours without becomming addicted, because games would only serve to balance their dopamine levels then. Who knows. My dad used to play rts games like starcraft and supreme commander for hours and stop whenever he wanted, and yet he never understood why i couldn’t manage to control myself while playing the exact same games for the exact same amount of time. This lead to a lack of empathy between us, as he was the one who disciplined me more often.

A dopamine antagonizer could theoretically make you resistant to increases in dopamine levels and tolerance, but i think you would be playing with fire if you went that route. Most meds that do that are anti-psychotics. 

Plus, if your dopamine gets too low, it may reduce your attention span and cause depression. You might end up having to flood your brain with stimulation just to reach normal dopamine levels. Then again, I'm not a pharmacist or a doctor, so i could be way off left field with all of this.

Link to post
Share on other sites
On 10/18/2020 at 4:28 PM, Dpesuti said:

Yeah, i think its for those who have low dopamine levels, which obviously isn't anyone who has gaming issues.

Disclaimer: I am no doctor.

This is a misconception I read a lot now in this forum today.

Medicine and health is so much more complex than this.

What did not help you had helped a lot of other people.
Since studies found out that overdose helps to normalize production and behaviour for some people (if it's a controlled overdose!).

People are different. That's why we have doctors :).
And there is no world formula for health (yet?), or we all would live infinite.

More importanly you need to get a feeling for yourselve and if you think something does not help you at all, stop it and see if it gets better.

Edited by creationlist
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.